I don't know if it's just me but im feeling so much worse as though all my aches and pains have been increased & I feel like I've been run over by a tractor! I'm aware that it can take 3 months before I can feel the benefits but am I supposed to be feeling worse? Also, after the 3 months, when my body has adjusted to the tablets do you still get flares whilst on these tablets or does it stop that happening? It's probably not the hydroxy making you worse, it's probably just that your flare was on a tragectory to get worse anyway and the tablets just haven't kicked in yet. Getting out of bed with the kids in the morning is such a struggle and im getting awful stomach cramps and wind which i didnt have before. Wind is normal for some, you may find it dies down..not, see the doc. before my diagnosis I was tired,aneamic,stiff etc since the plaquenil I jus flare all the time. Hydroxychloroquine eyes treatment Hydroxyzine chloroquine Taking methotrexate and plaquenil Three anti-malarial drugs are prescribed for lupus symptoms. Hydroxychloroquine Plaquenil is the most commonly prescribed because it is generally believed to cause fewer side effects; chloroquine Aralen has a reputation for more serious side effects. Check with your doctor right away if you or your child have a fever and sore throat, pale skin, unusual bruising or bleeding, or unusual tiredness or weakness. These may be symptoms of a blood problem. This medicine may decrease the amount of sperm men make and affect their ability to have children. Not commonly. Unlike many meds used to treat autoimmune diseases immune modulators that suppress the immune system Plaquenil hydroxychloroquine has an antiinflammatory effect on autoimmune dss. So the risk of infections seen with immune suppression is uncommon. Major concern with this drug is effect on vision. If you are feeling that it's still too much to handle, you can go back to the doc and there may be another treatment to compliment what you're taking or maybe you need to increase the dose... Hope you start to feel the benefits soon, fingers crossed!! I have been on Plaquenil for years but a one off prescription of Quinoric made me very ill with nausea, stomach cramps and huge pain. If things don't improve goto hour doc and qote this site . got so ill they wanted me to go on chemo based drugs but I did not want that either. now they want me on a drug they use for people who gets epileptic fits to calm down the fibrio/flare pain. Some people's flares almost stop, some reduce in severity, some in frequency or both...depends on the person. it was so bad I just came off it for several months. I hate it and now cant come off it but cannot bear the fibrio type pain it has given me. Does plaquenil make an infection worse Side Effects of Plaquenil Hydroxychloroquine, Warnings, Uses, Sulfasalazine Oral Route Precautions - Mayo Clinic Hydroxychloroquine lupus dosageVisual field test for hydroxychloroquinePlaquenil genetic risk testTurmeric and plaquenil On plaquenil always made me feel very bad. hate it. before my diagnosis I was tired,aneamic,stiff etc since the plaquenil I jus flare all the time. it was so bad I just came off it for several months. got so ill they wanted me to go on chemo based drugs but I did not want that either. so reluctantly went back on the plaquenil. imo its made me worse. When starting hydroxychloroquine do symptoms feel.. Can plaquenil hydroxychloroquine for autoimmune disease.. Hydroxychloroquine Side Effects, Dosage, Uses, and More. It didn't seem to make me any worse, in the slightest. However, the Plaquenil did nothing for the RA, and it is very dangerous for your eyes, so I went off. Side Effects Nausea, stomach cramps, loss of appetite, diarrhea, dizziness, or headache may occur. If any of these effects persist or worsen, notify your doctor or pharmacist promptly. Remember. I've never taken plaquenil, so can't advise you from my own experience; however, many immunosuppressants by their very nature can increase susceptibility to infections, so in your case, it's possible that the medication did make your symptoms worse. The best person to advise you is your consultant, who prescribed the medication.